Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have had numbness on face, arm and leg after starting period. Having palpitation. Had miscarriage. Related?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 2815 Questions
Question
I have had numbness on my left side of face, arm and leg intermittently the past four days after starting my period. I am also having occasional palipiations. I lost a great deal of blood in a miscarriage 2 months ago. Could these symptoms be caused by mineral imbalance or anemia?
Posted Tue, 28 May 2013 in Women's Health
 
 
Answered by Dr. Richa Agarwal 49 minutes later
Hi,

Thanks for writing to us.

Numbness of face, arm and leg of half of the body may be because of peripheral neuropathy occurs due to vitamin B12 and take B12 and folic acid.

It may be because of stroke (in which blood supply to brain decrease for some time), you should consult a neurologist.

It may be because of coagulopathy(increased blood clot formation) which occur after abortion.It may hampered blood supply to the brain and cause numbness of half the body.

This may be because of heart diseases,mineral deficiency also.

You should consult a doctor to rule out the cause and treat it accordingly.

Hope I have answered your query If you have more questions I will be happy to help you.

Regards,

Dr. Richa

Above answer was peer-reviewed by
 
Follow-up: Have had numbness on face, arm and leg after starting period. Having palpitation. Had miscarriage. Related? 5 hours later
Thank you very much for your informative answer.

Could any of these conditions produce palpitations? I do recall in the first days following the miscarriage that my heart rate was high. I could feel my heart palpitating at times and I had a rapid pulse, but it stopped within a week of the miscarriage. Now it is palpitating sometimes along with my other symptoms. These symptoms started again when I began my menstrual cycle.

I would like to note I have never had any of these symptoms before this miscarriage.
 
 
Answered by Dr. Richa Agarwal 19 minutes later
Hi,

Yes, severe blood loss due to abortion may lead to anemia which may cause palpitation. Severe blood loss is associated with low blood pressure and high heart rate.

That being said, any heart rhythm abnormality can also cause palpitation. Therefore worthwhile consulting your doctor.

Hope I have answered your query. If you have any further question I will be happy to answer it.

Wishing you a good health.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor